Arkansas, 2006

Hail in Arkansas, June 5, 2006

June 5, 2006 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 5, 4:58 AM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 5, 4:58 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
558 AM CDT MON JUN 5 2006

.AVIATION...
CONVECTION CONTINUES TO DEVELOP IN WESTERN ARKANSAS 0UT AHEAD OF
APPROACHING SHORTWAVE. THIS WILL MISS MOST OF THE TERMINALS...DUE
TO ITS SOUTHEASTWARD MOVEMENT. HOWEVER...KHOT MAY SEE SOME SHOWERS IN
THE VICINITY BETWEEN NOW AT 16Z.

VISBY HAS BEEN PROBLEMMATIC AT KHRO DUE TO CLDS CLRG OUT AND
ASSOCIATED RADIATIONAL EFFECTS. WILL CONTINUE TEMPO IFR FOR
SEVERAL MORE HOURS...AT LEAST UNTIL THE WIND PICKS UP.

OTRW...VFR CONDS FOR THE REMAINDER OF THE FORECAST PERIOD.

TERMINALS OUT AT 1120Z.
&&

.PREV DISCUSSION.../ISSUED 400 AM CDT MON JUN 5 2006/

SHORT TERM...TODAY THROUGH THURSDAY
SHORT WAVES IN NORTHWEST FLOW ALOFT WILL MOVE ACROSS THE AREA OVER
THE NEXT COUPLE OF DAYS WHICH COULD RESULT IN THE AREA BEING
AFFECTED BY SOME MCS ACTIVITY. STILL LOOKS LIKE MOST FAVORED TIME
FOR ANY MCS ACTIVITY AFFECTING THE AREA WILL BE TUESDAY. SHOWERS AND
THUNDERSTORMS BEGINING TO DEVELOP TO THE WEST OF THE AREA AT
FORECAST TIME ABOUT AS EXPECTD BY THE MODELS. THIS LOOKS LIKE IT
WILL AFFECT MOSTLY WESTERN SECTIONS OF THE CWA WITH EASTERN SECTIONS
STILL UNDER THE INFLUENCE OF A SURFACE HIGH PRESSURE SYSTEM. HAVE
SMALL POPS IN THE WEST THIS MORNING THEN SPREAD THEM OVER THE ENTIRE
CWA BY THIS AFTERNOON TO ACCOUNT FOR PROPAGATION OF ACTIVITY OR NEW
DEVELOPMENT ALONG OUTFLOW BOUNDARIES LATER TODAY. THIS ACTIVITY
LIKELY WILL MOVE OUT OR WEAKEN EARLY TONIGHT AND DECREASED
POPS...BUT ANOTHER SHORT WAVE WILL LIKELY RESULT IN RENEWED MCS
DEVELOPMENT TONIGHT IN THE PLAINS. THIS WILL PROBABLY STAY TO THE
NORTHWEST OF THE CWA THROUGH THE NIGHT THEN MOVE INTO NORTHERN
SECTIONS TUESDAY MORNING. KEPT SMALL POPS IN THE NORTH LATE TONIGHT
IN THE EVENT THIS MCS SHOULD MOVE IN FASTER THAN EXPECTED. SHOWERS
AND THUNDERSTORMS MAY DOMINATE TUESDAY MORNING ESPECIALLY IN
NORTHERN SECTIONS OF THE CWA AND INCREASED POPS TO 40 PERCENT IN THE
NORTH. THIS MAY MOVE THROUGH MUCH OF THE AREA BY AFTERNOON AND HAVE
AT LEAST 30 POPS IN ALL AREAS. APPEARS THIS ACTIVITY WILL BE MOVING
OUT OF THE CWA TUESDAY EVENING AND LOWERED POPS FROM THE WEST DURING
THE NIGHT. A COLD FRONT WILL THEN MOVE ACROSS THE AREA WEDNESDAY.
MODELS DO NOT HINT AT ANOTHER MCS ON WEDNESDAY BUT WITH THE PRESENCE
OF THE FRONT NEED TO KEEP A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS IN FOR WEDNESDAY AND DID SO FOR THE AFTERNOON. AFTER
THIS...THE UPPER HIGH OVER THE SOUTHWEST WILL BUILD INTO THE AREA
WHICH SHOULD HELP CAP THE ATMOSPHERE AND SUPPRESS CONVECTION IN THE
AREA. HAVE NO MENTION OF RAIN FOR THURSDAY. TEMPS WILL BE TRICKY DUE
TO EFFECTS OF MCS ACTIVITY. GFS WENT FOR THE JUGULAR ON TUESDAY ON
TEMPS OUTPUTTING MAXES AS IF CLOUDS AND RAIN WILL BE AROUND ALL DAY.
ALTHOUGH THIS IS POSSIBLE...IT IS NOT THAT LIKELY AS SHOWERS AND
THUNDERSTORMS MAY MOVE THROUGH QUICKLY AND SOME CLEARING MAY TAKE
PLACE. DID HEDGE MAXES DOWN SOME FOR TUESDAY BUT NOT TO THE EXTENT
OF MAV GUIDANCE. WENT FAIRLY CLOSE TO MAV GUIDANCE ON TEMPS
OTHERWISE.

LONG TERM...THURSDAY NIGHT THROUGH SUNDAY
NOT MUCH CHANGE FROM THE PREVIOUS PACKAGE. AS H5 RIDGE BUILDS
EASTWARD...IT WILL ACT TO BLOCK ANY SIGNIFICANT SURFACE SYSTEMS FROM
MOVING DOWN TOWARD THE AREA. SEVERAL WEAK UPPER SYSTEMS WILL MOVE
DOWN IN THE MEAN FLOW DURING THIS TIME PERIOD...BUT WITH MARGINAL
MOISTURE AND WEAK DYNAMICS...LITTLE IF ANY RAIN CHANCES WILL BE IN
STORE. TEMPERATURES WILL CONTINUE AT NEAR TO SLIGHTLY ABOVE NORMAL
LEVELS DUE TO PERSISTANT SOUTHERLY FLOW. A FRONT WILL APPROACH THE
AREA BY THE END OF THE PERIOD...SLIGHTLY INCREASING RAIN CHANCES.
&&

AVIATION...57
Hazardous weather outlook, Jun 5, 4:00 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON JUN 5 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON JUN 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS..

.DAY ONE...TODAY AND TONIGHT

SEVERAL UPPER LEVEL SYSTEMS WILL MOVE DOWN THROUGH ARKANSAS TODAY
AND TONIGHT...BRINGING ISOLATED TO WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS TO MAINLY WESTERN ARKANSAS THIS MORNING...AND OVER
THE REMAINDER OF THE STATE THIS AFTERNOON. WHILE ANY THUNDERSTORM
THAT DEVELOPS TODAY COULD BRIEFLY BECOME STRONG...WIDESPREAD
STRONG TO SEVERE STORMS ARE NOT EXPECTED THROUGH THIS AFTERNOON.

A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATE
TONIGHT IN THE PLAINS. THE SYSTEM WILL MOVE SOUTHEASTWARD AND WILL
LIKELY AFFECT NORTHERN ARKANSAS BEFORE SUNRISE TUESDAY. SOME OF
THE SHOWERS AND THUNDERSTORMS COULD BECOME STRONG TO SEVERE...WITH
THE THREAT OF DAMAGING WIND GUSTS AND LARGE HAIL. THIS WILL BE
MOST LIKELY IN AREAS NORTH OF A LINE FROM BOONEVILLE...TO HOT
SPRINGS...TO STUTTGART.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COMPLEX OF STORMS WILL BE ONGOING TUESDAY MORNING...BUT WILL
SLOWLY DIMINISH AFTER SUNRISE. HOWEVER...ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE DAY...LARGELY DUE
TO THE HEATING OF THE DAY INTERACTING WITH OUTFLOW FROM THE
MORNING STORMS. STORMS THAT DEVELOP DURING THIS TIME PERIOD HAVE
THE POTENTIAL TO BECOME STRONG TO SEVERE...WITH LARGE HAIL AND
DAMAGING WIND AGAIN THE PRIMARY CONCERN. THE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE AREA ON TUESDAY
NIGHT.

BEYOND TUESDAY...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED...ESPECIALLY LATE TONIGHT IN
NORTHWEST AND NORTHERN ARKANSAS.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

57

The radar

The Western Arkansas radar (KSRX), 43 km away, was scanning. The volume nearest the first event began at 15:14 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Scott

When
June 5, 9:15 AM CST
Where
Scott County, Bates
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.900, -94.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515825.